Hey there! Sign in to join this conversationNew here? Join for free
x Turn on thread page Beta

ssri's have killed my sex drive =/ watch

Announcements
    • #1
    • Thread Starter
    #1

    I was started on SSRI's for mental health stuff a few nights ago. Only 5mg, this is my 5th night of taking them - and my libido has vanished. I used to have to relieve myself up to eight times a day, due to boredom but also due to a high sex drive, and I've lost that need. Obv that's a good thing, but I don't want to have no desire at all - I knew this was a side effect, so to reassure myself the other night that it wouldn't happen to me, so I tried to, well you know, and it took me a lot longer to reach any kind of climax - and what I did reach was barely pleasurable at all, it was just like yawning or sneezing or something. I've read online that this can be permanent - even after taking stopping the tablets? ... I had an appt with a GP the other night, just to see how it was going, and wanted to ask her about it but was too embarrassed - and I can't see my normal GP til the 18th (who I will ask). So what do I do? I kind of feel like I need a release and can't get it... They've made my period start as well, 2 weeks early, and I'm very heavy, but no normal period symptoms - no mood swings, no PMT warning, no period pain...
    Offline

    2
    ReputationRep:
    You'll need to get over your embarrassment and speak to a GP about it. Ring up NHS Direct if you're that worried.

    SSRIs do f*ck you about a bit though at first.
    • #1
    • Thread Starter
    #1

    Yeah like I said I am seeing my normal GP on the 18th and will mention it to her. I want to phone NHS 24 to be honest, just to ask if this is all normal but feel a bit stupid for doing so. Might wait til the morning and contact my surgery.

    I know, the side effects (mixing up my words, drowsiness, loss of coordination, tingling, muscle jerking, anxiety, headaches, dry mouth) are pretty hellish but am trying to remember I'm only on 5th tablet so maybe things will get better.
    Offline

    2
    ReputationRep:
    They should do, but if they haven't gone within a couple of months, maybe ask your GP to switch to a different medication.

    I started on Citalopram about a year ago, and for the first two months I was nauseous constantly. It usually goes once your body gets used to the extra chemicals you're pumping into it.
    • #1
    • Thread Starter
    #1

    (Original post by angelbones)
    They should do, but if they haven't gone within a couple of months, maybe ask your GP to switch to a different medication.

    I started on Citalopram about a year ago, and for the first two months I was nauseous constantly. It usually goes once your body gets used to the extra chemicals you're pumping into it.
    Ah right it's cipralex I'm on.. I suppose I shouldn't be too worried as I'm only allowed to stay on it for a year maximum - and I do feel a bit better mentally already - but just wish they didn't have to come with physical side effects!
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: March 31, 2011
Poll
Do you like carrot cake?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.